Alert archive / Indiana / Flash Flood Warnings in 2010

Flash Flood Warning 11, NWS Indianapolis, IN

June 15, 20109 counties in Indiana

NWS Indianapolis, IN issued this flash flood warning at Jun 15, 2010, 6:32 PM EDT for 9 counties in Indiana. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2010, 6:32 PM EDT (22:32 UTC)
Expired
Jun 16, 2010, 12:30 AM EDT
In force
6 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
None

Counties Brown County, IN, Clay County, IN, Greene County, IN, Lawrence County, IN, Martin County, IN, Monroe County, IN, Morgan County, IN, Owen County, IN, Putnam County, IN

The radar

The Indianapolis radar (KIND), 84 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.5 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2010-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 630 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2010-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
630 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
482 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

499 
WGUS53 KIND 152232
FFWIND
INC013-021-055-093-101-105-109-119-133-160430-
/O.NEW.KIND.FF.W.0011.100615T2232Z-100616T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
632 PM EDT TUE JUN 15 2010

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN CLAY COUNTY IN WEST CENTRAL INDIANA...
  EASTERN GREENE COUNTY IN SOUTHWEST INDIANA...
  LAWRENCE COUNTY IN SOUTH CENTRAL INDIANA...
  MARTIN COUNTY IN SOUTHWEST INDIANA...
  MONROE COUNTY IN SOUTH CENTRAL INDIANA...
  MORGAN COUNTY IN CENTRAL INDIANA...
  OWEN COUNTY IN WEST CENTRAL INDIANA...
  PUTNAM COUNTY IN WEST CENTRAL INDIANA...
  WESTERN BROWN COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 1230 AM EDT

* AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. THUNDERSTORMS AR EXPECTED TO PRODUCE ONE TO TWO       
  INCHES OF RAIN OVER SATURATED GROUND. THIS WILL RESULT IN FLASH    
  FLOODING. 
  
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BEDFORD...BLOOMINGTON...GREENCASTLE...MARTINSVILLE...SHOALS AND
  SPENCER.

THIS WARNING INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 28 AND 53.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3881 8693 3881 8691 3891 8693 3916 8691
      3917 8707 3987 8700 3985 8670 3959 8672
      3957 8636 3869 8634 3868 8668 3852 8669
      3851 8694

$$

PUMA
2 follow-up statements
744 
WGUS73 KIND 160012
FFSIND

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
812 PM EDT TUE JUN 15 2010

INC013-021-055-093-101-105-109-119-133-160430-
/O.CON.KIND.FF.W.0011.000000T0000Z-100616T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BROWN-CLAY-GREENE-LAWRENCE-MARTIN-MONROE-MORGAN-OWEN-PUTNAM-
812 PM EDT TUE JUN 15 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR MARTIN...LAWRENCE...
EASTERN GREENE...MONROE...WESTERN BROWN...OWEN...EASTERN CLAY...
MORGAN AND PUTNAM COUNTIES UNTIL 1230 AM EDT...

AT 811 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE EXITING THE WARNED AREA.
RADAR INDICATES AROUND ONE INCH OF RAIN WITH ISOLATED TWO INCH 
AMOUNTS OF RAIN HAS FALLEN ACROSS THE WARNED AREA. RUNOFF WILL 
CONTINUE THE NEXT FEW HOURS.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BEDFORD...BLOOMINGTON...GREENCASTLE...MARTINSVILLE...SHOALS AND 
SPENCER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3881 8693 3881 8691 3891 8693 3916 8691
      3917 8707 3987 8700 3985 8670 3959 8672
      3957 8636 3869 8634 3868 8668 3852 8669
      3851 8694

$$

PUMA
821 
WGUS73 KIND 160430
FFSIND

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1230 AM EDT WED JUN 16 2010

INC013-021-055-093-101-105-109-119-133-160445-
/O.EXP.KIND.FF.W.0011.000000T0000Z-100616T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BROWN-CLAY-GREENE-LAWRENCE-MARTIN-MONROE-MORGAN-OWEN-PUTNAM-
1230 AM EDT WED JUN 16 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR MARTIN...
LAWRENCE...EASTERN GREENE...MONROE...WESTERN BROWN...OWEN...EASTERN
CLAY...MORGAN AND PUTNAM COUNTIES HAS BEEN ALLOWED TO EXPIRE...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3881 8693 3881 8691 3891 8693 3916 8691
      3917 8707 3987 8700 3985 8670 3959 8672
      3957 8636 3869 8634 3868 8668 3852 8669
      3851 8694

$$

KOCH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 6:22 PM EDT, 10 minutes earlier.

Area forecast discussion, Jun 15, 6:22 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
622 PM EDT TUE JUN 15 2010

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
LOW PRESSURE NEAR MOLINE WITH WARM AND HUMID SOUTH AND
SOUTHEAST WINDS ACROSS ILLINOIS AND INDIANA ARE SETTING THE STAGE
FOR AN AFTERNOON AND AN EVENING ROUND OF SEVERE THUNDERSTORMS.
MORNING CLOUD HAS SLOWED WARMING BUT EVENTUAL MAX TEMPERATURES
TODAY REACHING MID 80S TO LOWER 90S WITH DEWPOINTS LOW TO MID 70S
WILL PROVIDE AMPLE FUEL WHILE LOW LEVEL DIRECTIONAL SHEAR HELPS
SPIN UP SUPERCELLS.

&&

.NEAR TERM /THIS AFTERNOON AND EVENING/...
LOW STRATUS ARE SLOWLY ERODING ACROSS THE FORECAST AREA LATE THIS
MORNING. TEMPERATURE RISES WERE BEING TEMPERED A BIT BY THE
CLOUDS...WITH MOST LOCATIONS HOLDING IN THE 70S AT 15Z.

FORECAST FOCUS CONTINUES TO BE ON HEAVY RAIN AND SEVERE WEATHER
POTENTIAL FOR THE REGION LATER TODAY. HAVE FOLLOWED THE RAPID
REFRESH/RUC COMBO WITH RESPECT TO MAIN FEATURES FOR THE NEAR TERM.

ALL SIGNS ARE CERTAINLY POINTING TO MOTHER NATURE PROVIDING A
REPEAT PERFORMANCE TO THE LAST SEVERAL NIGHTS HERE IN CENTRAL
INDIANA. DO ANTICIPATE CONVECTION TO EVOLVE AT A SLOWER PACE THIS
AFTERNOON THAN IT DID ON MONDAY AND HAVE A FEW REASONS FOR THIS
THINKING. LOWER CLOUDS ARE HAMPERING HEATING AND MESOANALYSIS
INDICATING THAT REGION IS FIGHTING INHIBITION IN THE LOW LEVELS.
HOWEVER...INSTABILITY WILL GRADUALLY INCREASE DURING THE AFTERNOON
AS THE SUN MAKES AN APPEARANCE. CLOSER ANALYSIS OF SOUNDING DATA
ALSO PROVIDING SOME INTERESTING CLUES AS TO HOW THINGS MAY EVOLVE
LATER ON. LOW LEVEL INVERSION IS PRESENT AT THIS POINT IN
TIME...BUT A GOOD AMOUNT OF INSTABILITY IS ALREADY PRESENT ABOVE
THE INVERSION. FURTHERMORE...SOUNDINGS SHOWING A BROADER AREA OF
DRYING AND POSSIBLY A HINT OF SUBSIDENCE THROUGH THE MID LEVELS.
INITIALLY...THIS IS KEEPING IT QUIET OVER THE REGION.

HOWEVER...AS HEATING COMMENCES OVER THE NEXT FEW HOURS AND
TEMPERATURES WARM...INHIBITION WILL BE SLOWLY EATEN AWAY WITH
INCREASING CAPES ABOVE THE INVERSION EVENTUALLY BEING REALIZED
BY LATER IN THE AFTERNOON. SBCAPES WILL LIKELY PLATEAU NEAR
3000-4000 J/KG ONCE AGAIN BY LATE AFTERNOON/EARLY EVENING.
BOUNDARIES WILL THEN COME INTO PLAY AS FOCUSING MECHANISMS TO
ENHANCE CONVECTION...INCLUDING THE MAIN FRONTAL BOUNDARY LOCATED
OVER NORTHERN ILLINOIS/INDIANA... AND WHAT WOULD APPEAR TO BE THE
MAIN REMNANT OUTFLOW BOUNDARY FROM THE MONDAY NIGHT CONVECTION.
THIS OUTFLOW BOUNDARY LOOKS TO BE INFLUENCING THE CONVECTION
CURRENTLY MOVING NORTHEAST ACROSS CENTRAL ILLINOIS AT THIS
TIME...SOUTHEAST INTO SOUTHERN INDIANA. EXPECT THIS BOUNDARY TO
MOVE NORTH ACROSS THE FORECAST AREA WITH TIME THIS AFTERNOON...
ALLOWING HIGHER DEWPOINT AIR IN THE MID 70S TO RETURN.

INITIAL COMPLEX OVER CENTRAL ILLINOIS WILL IMPACT MANY OF OUR
WESTERN COUNTIES THIS AFTERNOON...BUT ANTICIPATE THE MAIN
CONVECTION TO FIRE AHEAD OF THE FRONTAL BOUNDARY AND STRONG SHORT
WAVE AXIS OVER EASTERN MISSOURI AND WESTERN ILLINOIS BY MID
AFTERNOON...MOVING EAST AND INTENSIFYING INTO THE FORECAST AREA
SOMETIME AFTER 22-23Z. SIGNIFICANT DAMAGING WIND THREAT IS ONCE
AGAIN IN PLACE AND IS THE MAIN CONCERN AS CONVECTION ORGANIZES
INTO BOWING SEGMENTS OR POTENTIALLY EVEN A DERECHO THIS EVENING.
ALSO FEEL A SLIGHTLY BETTER ENVIRONMENT WILL BE PRESENT FOR
ROTATING STORMS AND TORNADOES AS LOW LEVEL SHEAR IS ENHANCED WITH
THE LOW LEVEL JET IMMEDIATELY AHEAD OF THE WAVE OF LOW PRESSURE
THIS EVENING. MAIN CONCERN HERE WOULD BE IF SUPERCELLS CAN GET
ORGANIZED WITHIN A WELL ORGANIZED BOW ECHO. LARGE HAIL WILL ALSO
BE POSSIBLE. CONVECTIVE EVOLUTION WILL BE MONITORED CLOSELY
THROUGH THE AFTERNOON.

FINALLY...TORRENTIAL RAINFALL AND POTENTIAL FLOODING REMAIN A
SIGNIFICANT CONCERN. RAIN FROM MONDAY AFTERNOON AND EVENING WAS
GENERALLY 1 TO 3 INCHES FOCUSED OVER THE NORTHERN HALF OF THE
FORECAST AREA. WITH NOW 2 TO 5 INCHES HAVING FALLEN ACROSS A LARGE
PORTION OF THE FORECAST AREA SINCE FRIDAY...RIVERS AND STREAMS ARE
RUNNING HIGH AND GROUND IS WATERLOGGED. ANY ADDITIONAL RAINFALL
WILL CAUSE PROBLEMS AND WITH PRECIPITABLE WATER VALUES RECOVERING
TO 2 TO 2.25 INCHES THIS EVENING...LIKELY TO SEE HEAVY RAINFALL.
THEREFORE EXPANDED THE FLASH FLOOD WATCH TO ENCOMPASS THE REST OF
THE FORECAST AREA.

TEMPS...FEW CHANGES AS MOST LOCATIONS WILL AGAIN CLIMB FROM THE
MID 80S TO NEAR 90 DEGREES.

&&

.SHORT TERM /LATE TONIGHT THROUGH EARLY FRIDAY/...
ONCE SEVERE CONVECTION EXITS BETWEEN MIDNIGHT AND DAYBREAK ACROSS
CENTRAL INDIANA...THUNDERSTORM THREAT ENDS AT LEAST UNTIL EARLY
FRIDAY. ALL MODELS IN GOOD AGREEMENT AND THUS CONFIDENCE PRETTY
HIGH THAT RIDGING BUILDING INTO THE MIDWEST WEDNESDAY WILL RESULT
IN DRY WEATHER AT LEAST INTO EARLY FRIDAY ALONG WITH SLIGHTLY
COOLER MAX AND MIN TEMPERATURES AND DEWPOINTS RETURNING TO MID 60S
OR LOWER. WILL USE A BLEND OF MOS GUIDANCES FOR MAX AND MIN TEMPS.
A SLIGHT LEAN TOWARDS MINS ABOVE GUIDANCES GIVEN SATURATED GROUND
LIKELY LEADING TO DEWPOINTS HIGHER THAN MODELS SUGGEST AND VERY
HEAVY DEWS FOR COUPLE OF DAYS.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
FORECAST ISSUE HERE IS RETURN OF THUNDERSTORM POTENTIAL AND
EXCESSIVE HEAT POTENTIAL. ALL MODELS AGAIN IN PRETTY GOOD
AGREEMENT IN DROPPING NORTHWEST PACIFIC TROUGH SOUTHEAST INTO
ROCKIES THEN LIFTING IT NORTHEAST INTO SOUTHERN CANADA. THIS
RESULTS IN FURTHER BUILDING OF UPPER RIDGE BACK OVER GREAT LAKES
REGION AND RETURN OF SOUTH AND SOUTHWEST FLOW AND DEWPOINTS BACK
TOWARDS 70. RESULTING HEAT INDICES IN MID TO UPPER 90S...JUST
BELOW HEAT CRITERIA. AS FOR THUNDER THREAT...ALL MODELS DRAG A
WEAK BOUNDARY TO SOUTHERN GREAT LAKES WITH WEAK IMPULSES
FLATTENING FLOW TO MORE WESTERLY. RELATIVE TO RECENT DAYS IT
APPEARS SURFACE BOUNDARY TO BE FURTHER NORTH AND GREATER THREAT
ACROSS SOUTHERN GREAT LAKES REGION BUT CLOSE ENOUGH TO ADD OR
MAINTAIN CHANCE THREAT CURRENTLY IN FORECAST. HAVE ADDED THREAT
INTO FRIDAY AS A RESULT OF MODELS DROPPING THAT BOUNDARY CLOSE TO
OUR FORECAST AREA AND THIS AGREES WITH ADJACENT OFFICES AND HPC.
NOT CERTAIN CURRENT DRY FORECAST SUNDAY NIGHT INTO MONDAY WILL
HOLD OUT AS WEAK WAVES IN ZONAL FLOW IN BASE OF WESTERLIES MAY
STILL BE A THREAT. LATER FORECASTS MAY ADJUST THIS.

&&

.AVIATION /DISCUSSION FOR 160000Z TAFS/...
ABUNDANT CONVECTION IS DEVELOPING IN A LINE ACROSS THE IL/IN
BORDER THIS EVENING...IN ADDITION TO A FEW ISOLATED STRONG/SEVERE
THUNDERSTORMS AHEAD OF THE LINE. MOST OF THIS CONVECTION WILL MOVE
THROUGH NOW UNTIL 11 PM THIS EVENING...WHICH IS INDICATED IN THE
TAFS WITH IFR CONDITIONS. ALSO EXPECT VERY STRONG WIND GUSTS OUT
OF THE SW...POSSIBLY UPWARD FOR 50-60KT IN ANY OF THE SEVERE
THUNDERSTORMS.

IN WAKE OF THE THUNDERSTORMS...EXPECT IFR CEILINGS TO PERSIST FOR
THE REMAINDER OF THE NIGHT AS LOW LEVEL INVERSION ESTABLISHES. FOG
MAY ALSO BECOME AN ISSUE AS WELL WITH LOWER VISIBILITIES. CEILINGS
WILL SLOWLY IMPROVE THROUGH MIDDAY (WED) AS LOW LEVEL MIXING
ESTABLISHES.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR INZ021-028>031-
035>049-051>057-060>065-067>072.

&&

SYNOPSIS...TUCEK
NEAR TERM...RYAN
SHORT TERM...TUCEK
LONG TERM....TUCEK
AVIATION...SMF
MESOSCALE...CROSBIE
Hazardous weather outlook, Jun 15, 1:44 PM EDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
144 PM EDT TUE JUN 15 2010

INZ021-028>031-035>049-051>057-060>065-067>072-161745-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
144 PM EDT TUE JUN 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE MAIN THREATS WILL BE DAMAGING WINDS...FLOODING RAINS
AND FREQUENT LIGHTNING. HAIL TO GOLF BALL SIZE IS ALSO POSSIBLE. ISOLATED
TORNADOES CANNOT BE RULED OUT. ONE ROUND OF THUNDERSTORMS WILL
OCCUR THIS AFTERNOON. A SECOND LINE OF STORMS SWEEP THROUGH THIS
EVENING.

FLASH FLOODING IS ALSO A SIGNIFICANT THREAT...AND A FLASH FLOOD
WATCH IS IN EFFECT FOR ALL OF CENTRAL INDIANA THROUGH WEDNESDAY
MORNING.

FLOOD ADVISORIES AND WARNINGS ARE ALSO IN EFFECT FOR MANY AREA
RIVERS. SEE THE LATEST RIVER STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY.

SCATTERED THUNDERSTORMS WILL RETURN TO CENTRAL INDIANA FRIDAY
INTO SUNDAY AND AGAIN TUESDAY. THE MAIN THREATS WILL ONCE AGAIN
BE DAMAGING WINDS...HEAVY DOWNPOURS...LARGE HAIL...AND FREQUENT
LIGHTNING.

FLASH FLOODING WILL REMAIN A THREAT...AND A FLASH FLOOD WATCH WILL
CONTINUE THROUGH WEDNESDAY MORNING.

FLOODING WILL CONTINUE ALONG AREA RIVERS THROUGH MUCH OF THE
PERIOD. CONTINUE TO REFER TO THE LATEST RIVER STATEMENTS FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

TUCEK

In the hours before

Local storm report, Jun 15, 5:57 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
557 PM EDT TUE JUN 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     FUNNEL CLOUD     1 N SMITHVILLE          39.09N 86.51W
06/15/2010                   MONROE             IN   AMATEUR RADIO

            WALL CLOUD WITH ROTATION AT INTERSECTION OF HIGHWAY 37
            AND OLD HIGHWAY 37.

0549 PM     FUNNEL CLOUD     BLOOMINGTON             39.17N 86.52W
06/15/2010                   MONROE             IN   AMATEUR RADIO

            POSSIBLE WALL CLOUD WITH SLIGHT ROTATION.

&&

AHOMANN
Local storm report, Jun 15, 6:03 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
603 PM EDT TUE JUN 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     TSTM WND DMG     2 S SMITHVILLE          39.04N 86.51W
06/15/2010                   MONROE             IN   AMATEUR RADIO

            TEN INCH LIVE TREE SNAPPED OFF AT FAIRFAX ROAD.

0540 PM     HAIL             9 N BLOOMFIELD          39.16N 86.94W
06/15/2010  E0.75 INCH       GREENE             IN   TRAINED SPOTTER

            HAIL LASTED FOR APPROXIMATELY 10 MINUTES.

&&

AHOMANN
Local storm report, Jun 15, 6:14 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
614 PM EDT TUE JUN 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     FUNNEL CLOUD     BLOOMINGTON             39.17N 86.52W
06/15/2010                   MONROE             IN   AMATEUR RADIO

            ROTATING WALL CLOUD AT GILMORE ROAD NEAR THE MONROE AND
            OWEN COUNTY LINE.

&&

AHOMANN
Local storm report, Jun 15, 6:17 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
617 PM EDT TUE JUN 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 PM     TSTM WND GST     TERRE HAUTE             39.47N 87.38W
06/15/2010  E50 MPH          VIGO               IN   TRAINED SPOTTER

            50 MPH WIND GUST ESTIMATED ON THE SOUTH SIDE OF TERRE
            HAUTE...NEAR INTERSTATE 70 AND US HIGHWAY 41.

&&

AHOMANN
Local storm report, Jun 15, 6:24 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
624 PM EDT TUE JUN 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 PM     TSTM WND DMG     TERRE HAUTE             39.47N 87.38W
06/15/2010                   VIGO               IN   AMATEUR RADIO

            TREE LIMB THREE INCHES IN DIAMETER DOWN IN NORTHERN AREA
            OF TERRE HAUTE.

&&

AHOMANN
Local storm report, Jun 15, 6:31 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
631 PM EDT TUE JUN 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             8 S VERNON              38.87N 85.61W
06/15/2010  E0.50 INCH       JENNINGS           IN   TRAINED SPOTTER

            MARBLE SIZED HAIL REPORTED NEAR THE INTERSECTION OF 600
            SOUTH AND STATE ROAD 3...ACCOMPANIED BY 55 MPH WINDS.

&&

AHOMANN

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 8:00 PM EDTTornado WarningINDBrown, Monroe30 min
Jun 14, 8:12 PM EDTSevere Thunderstorm WarningINDBoone, Hamilton, Hancock, Marion48 min
Jun 14, 8:13 PM EDTSevere Thunderstorm WarningINDLawrence, Monroe32 min
Jun 14, 8:27 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Johnson, Morgan33 min
Jun 14, 8:32 PM EDTSevere Thunderstorm WarningINDJackson, Jennings43 min
Jun 14, 8:36 PM EDTAreal Flood WarningINDBartholomew, Brown, Decatur, Jackson, Jennings, Johnson and 3 more6 hr
Jun 14, 8:38 PM EDTSevere Thunderstorm WarningINDHancock, Shelby37 min
Jun 14, 8:42 PM EDTSevere Thunderstorm WarningINDJackson33 min
Jun 14, 8:58 PM EDTSevere Thunderstorm WarningINDBartholomew, Decatur, Shelby32 min
Jun 14, 9:02 PM EDTSevere Thunderstorm WarningINDHancock, Henry, Madison, Rush28 min
Jun 14, 9:25 PM EDTSevere Thunderstorm WarningINDDecatur18 min
Jun 15, 10:55 AM EDTRiver Flood WarningINDHamilton, Madison26 hr
Jun 15, 10:55 AM EDTRiver Flood WarningINDHamilton, Marion36 hr
Jun 15, 10:55 AM EDTRiver Flood WarningINDMarion, Morgan36 hr
Jun 15, 10:55 AM EDTRiver Flood WarningINDMarion, Morgan48 hr
Jun 15, 10:55 AM EDTRiver Flood WarningINDMorgan, Owen12 hr
Jun 15, 10:55 AM EDTRiver Flood WarningINDMorgan, Owen12 hr
Jun 15, 2:57 PM EDTSpecial Weather StatementINDVigo48 min
Jun 15, 3:43 PM EDTSevere Thunderstorm WarningINDSullivan47 min
Jun 15, 4:22 PM EDTSevere Thunderstorm WarningINDClay, Greene, Owen, Sullivan38 min
Jun 15, 5:00 PM EDTSevere Thunderstorm WarningINDClay, Greene, Owen, Sullivan30 min
Jun 15, 5:21 PM EDTTornado WarningINDGreene, Monroe, Owen24 min
Jun 15, 5:23 PM EDTSevere Thunderstorm WarningINDSullivan, Vigo37 min
Jun 15, 5:43 PM EDTTornado WarningINDGreene, Monroe, Morgan, Owen32 min
Jun 15, 5:46 PM EDTSevere Thunderstorm WarningINDDaviess, Knox, Sullivan59 min
Jun 15, 5:48 PM EDTFlash Flood WarningINDClay, Daviess, Greene, Knox, Parke, Sullivan and 2 more6 hr
Jun 15, 5:53 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Jackson, Lawrence, Monroe37 min
Jun 15, 5:55 PM EDTSevere Thunderstorm WarningINDClay, Greene, Parke, Sullivan, Vermillion, Vigo50 min
Jun 15, 6:10 PM EDTTornado WarningINDGreene, Monroe35 min
Jun 15, 6:14 PM EDTTornado WarningINDBrown, Jackson, Monroe46 min
Jun 15, 6:25 PM EDTSevere Thunderstorm WarningINDClay, Greene, Owen, Parke, Putnam, Vigo50 min
Jun 15, 6:29 PM EDTSevere Thunderstorm WarningINDDaviess, Greene, Knox, Lawrence, Martin46 min
Jun 15, 6:45 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown45 min
Jun 15, 6:50 PM EDTSevere Thunderstorm WarningINDHendricks, Morgan, Owen, Putnam40 min
Jun 15, 6:53 PM EDTSevere Thunderstorm WarningINDBrown, Jackson, Lawrence, Martin, Monroe52 min
Jun 15, 7:04 PM EDTFlash Flood WarningINDBartholomew, Brown, Hendricks, Jackson, Johnson, Lawrence and 3 more6 hr
Jun 15, 7:14 PM EDTSevere Thunderstorm WarningINDBoone, Hamilton, Hancock, Johnson, Marion, Shelby61 min
Jun 15, 7:15 PM EDTTornado WarningINDBartholomew, Decatur, Jennings45 min
Jun 15, 7:19 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Jackson, Lawrence41 min
Jun 15, 7:41 PM EDTFlash Flood WarningINDDecatur, Hancock, Jennings, Rush, Shelby6 hr
Jun 15, 7:50 PM EDTSevere Thunderstorm WarningINDBartholomew, Decatur, Jackson, Jennings, Shelby40 min
Jun 15, 7:56 PM EDTSevere Thunderstorm WarningINDBoone, Decatur, Delaware, Hamilton, Hancock, Henry and 3 more49 min

Nearby

Flash Flood Warnings in Indiana, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.